Jump to content

Photo

Spiro And Nausea: Help!

spiro spironolactone side effect prescription nausea

3 replies to this topic

#1 jessgoeswest

jessgoeswest

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 20-November 13

Posted 20 November 2013 - 10:29 PM

hi,

 

i started spironolactone [50 mg, 2x a day], prescribed by my derm, for my hormal acne about 10 days ago. i got a little bit of an initial breakout [only whiteheads, none of those nasty cysts]  that's actually already beginning to dry up. the acne on my back has seriously diminished. i like what spiro's doing for my skin.

 

the problem is that starting last night, i started having debilitating nausea. i was woken up by nausea in the middle of the night and felt so bad i sat hunched over the toilet for an hour in case i threw up. i never threw up, the nausea diminished, and i went back to sleep. i woke up this morning again still nauseous. not quite as severe as it was last night, but still enough to be distracting. suspecting the nausea might be from not taking spiro with enough food, i took my first dose of the day with lunch. the nausea returned intensely a few hours later and it's had me bedridden. taking it with food doesn't seem to be the answer. i skipped my second dose today hoping that might give the nausea time to diminish, or least give me a break for a little bit.

 

i'm also getting my period for the second time this month, but i can deal with that if it means clear skin. the problem is that this nausea is killing me. i know it's a common side effect of spiro, so i'm wondering if anyone else has taken spiro and dealt with nausea, how long it lasted, how severe it was, if it went away.

 

thanks! 



#2 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,109
    Likes: 441
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 21 November 2013 - 02:00 AM

Most of the people who talk about spiro post on the "Hormonal Acne" section, not on here, just so you know.


photo-152109.gif?_r=1345837784?__rand=0.

 

I don't get notified of your response to my post unless you QUOTE my post.

Please only quote a small portion of the post so it doesn't clutter up the thread. 

 

How to Treat Hormonal Acne

Good and Bad Birth Control Pills and Implants for Acne

How to take Spironolactone

List of Doctors Who Prescribe Spironolactone

Topicals for Hormonal Acne

 

HOW I STAY 100% CLEAR:

Spironolactone (anti-androgen drug)

Betaine HCL with each meal

Avoiding silicones and occlusives in skin/hair products

 

 

 


#3 Calumma

Calumma

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 144
    Likes: 35
About Me
  • Gender:Female
  • Location:Germany
  • Interests:33, Mom of 2 boys
  • Joined: 08-September 13

Posted 21 November 2013 - 05:57 AM

I am not too sure if it is a side effect of spiro, because it appeared so late, maybe a stomach flu?

I have a ridiculously sensitive stomach, and it does not give me any problems if I take it with real meals and a lot of water. You definately have to watch your water intake. If not, spiro can cause you dehydration and you will feel dizzy and nauseaus.

All Spiro side effects for me disappeared after 2 weeks, although I have to drink regularly in order to not get a headache. The good thing about this is, that my chronic UTIs are cured by that reminder ;)

For stomach stuff of all kinds I always recommend Iberogast. If it is a stomach flu, vomex or MCP can be helpful, talk about it with your pharmacist or doctor.


Successfully on "the regimen" from age 12 to 33 for cystic acne
 Now:
 100mg spironolactone since 08/13
Paula's Choice BHA 2%,
Green Cream 6 Retinol

Acne free and already almost free of hyperpigmentation, discolorations and wrinkles

#4 Theac

Theac

    Junior Member

  • Members
  • Posts & Likes
    Posts: 35
    Likes: 1
About Me
  • Gender:Female
  • Location:UK
  • Joined: 23-August 06

Posted 23 November 2013 - 05:50 PM

I have to say that I had the same problem with Spiro, nausea kicked in after a week or so and stayed - and as I am phobic of nausea/vomiting, I stopped taking it after two months.  I had the same problem with the Yasmin pill (which I later learned is chemically similar to Spiro).  However, and this may be an option for you if the nausea didn't get better (?), I did not get sick on the Dianette contraceptive pill.  In fact I had no side effects at all.  






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users